Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Convergent generalized monotone splitting of matrices
HTML articles powered by AMS MathViewer

by O. L. Mangasarian PDF
Math. Comp. 25 (1971), 649-653 Request permission


Let B and T be $n \times n$ real matrices and r an n-vector and consider the system $u = BTu + r$. A new sufficient condition is given for the existence of a solution and convergence of a monotone process to a solution. The monotone process is a generalization of the Collatz-Schröder procedure.
  • Lothar Collatz, Funktionalanalysis und numerische Mathematik, Die Grundlehren der mathematischen Wissenschaften, Band 120, Springer-Verlag, Berlin, 1964 (German). MR 0165651
  • O. L. Mangasarian, Characterizations of real matrices of monotone kind, SIAM Rev. 10 (1968), 439–441. MR 237537, DOI 10.1137/1010095
  • Olvi L. Mangasarian, Nonlinear programming, McGraw-Hill Book Co., New York-London-Sydney, 1969. MR 0252038
  • T. S. Motzkin, Beiträge zur Theorie der Linearen Ungleichungen, Inaugural Dissertation, Basel, Jerusalem, 1936.
  • Richard S. Varga, Matrix iterative analysis, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1962. MR 0158502
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65F30
  • Retrieve articles in all journals with MSC: 65F30
Additional Information
  • © Copyright 1971 American Mathematical Society
  • Journal: Math. Comp. 25 (1971), 649-653
  • MSC: Primary 65F30
  • DOI:
  • MathSciNet review: 0298907